MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939148301510
Medical Device Problem Codes Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 60% stenosed target lesion was located in the moderately tortuous and moderately calcified lower patellar artery of lower limb.A 3.0mm x 150mm x 150cm sterling sl balloon catheter was advanced for pre-dilatation and was inflated to 6 atmospheres.The device was removed through sheath.After removal, it was found that the balloon had burst, and the catheter was twisted.The procedure was completed with another of same device.There were no complications were reported and the patient status was stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Device evaluated by mfr: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed buckling to the guidewire lumen 14cm from the tip.Microscopic examination revealed no additional damage.The device was inflated to rated burst pressure and it was able to hold pressure.Inspection of the remainder of the device presented no other damage or irregularities.No other issues were identified during the product analysis.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: the device was returned for evaluation.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed buckling to the guidewire lumen 14cm from the tip.Microscopic examination revealed no additional damage.The device was inflated to rated burst pressure and it was able to hold pressure.Inspection of the remainder of the device presented no other damage or irregularities.No other issues were identified during the product analysis.This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18119284
Report Number2124215-2023-63512
Device Sequence Number7503000
Product Code DQY
UDI-Device Identifier08714729782315
UDI-Public(01)08714729782315(17)240308(10)29010317
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model NumberH74939148301510
Device Catalogue Number24703
Device Lot Number0029010317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer01/12/2024
06/12/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date01/31/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight75 KG